Alert archive / North Dakota / Blizzard Warnings in 2013
Blizzard Warning 3, NWS Bismarck, ND
NWS Bismarck, ND issued this blizzard warning at Feb 2, 2013, 12:49 PM CST for 9 counties in North Dakota. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2013, 12:49 PM CST (18:49 UTC)
- Expired
- Feb 2, 2013, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
Counties Burke County, ND, Divide County, ND, Dunn County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
875 WWUS43 KBIS 021849 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1249 PM CST SAT FEB 2 2013 ...BLIZZARD CONDITIONS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THROUGH THIS EVENING... .FRESH SNOW WILL COMBINE WITH NORTHWEST WINDS IN EXCESS OF 45 MPH TO CREATE SIGNIFICANTLY REDUCED VISIBILITIES IN BLOWING SNOW ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA. BLIZZARD CONDITIONS WITH VISIBILITIES OF ONE QUARTER OF A MILE OR LESS ARE EXPECTED...MAKING TRAVELING VERY HAZARDOUS. THIS INCLUDES THE TOWNS OF CROSBY...BOWBELLS...STANELY...MOHALL... MINOT...TIOGA...NEW TOWN AND GARRISON. AREAS OF BLOWING SNOW ARE ALSO POSSIBLE ACROSS THE TURTLE MOUNTAINS AND JAMES AND KNIFE RIVER BASINS WHERE TEMPERATURES WILL REMAIN BELOW FREEZING...ALLOWING SNOW TO BE EASILY BLOWN AS WINDS INCREASE THIS AFTERNOON. THOSE TRAVELING SHOULD BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS. BE SURE TO CARRY A WINTER SURVIVAL KIT AND AVOID THE USE OF CRUISE CONTROL ON SLICK AND SNOW COVERED ROADWAYS. NDZ001>003-010-011-021-030000- /O.UPG.KBIS.WW.Y.0004.000000T0000Z-130203T0000Z/ /O.NEW.KBIS.BZ.W.0003.130202T1849Z-130203T0000Z/ DIVIDE-BURKE-RENVILLE-MOUNTRAIL-WARD-MCLEAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...NEW TOWN... MINOT...GARRISON 1249 PM CST SAT FEB 2 2013 ...BLIZZARD WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING. * WINDS/VISIBILITY...NORTHWEST WINDS IN EXCESS OF 45 MPH WITH VISIBILITIES OF ONE QUARTER OF A MILE OR LESS IN BLOWING SNOW. * MAIN IMPACT...TRAVEL WILL BECOME VERY HAZARDOUS FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THROUGH EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SNOW...AND OR BLOWING SNOW...COUPLED WITH STRONG WINDS...WILL RESULT IN EXTREMELY POOR VISIBILITIES. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. IF YOU ABSOLUTELY MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ NDZ009-030000- /O.NEW.KBIS.BZ.W.0003.130202T1849Z-130203T0000Z/ WILLIAMS- INCLUDING THE CITY OF...WILLISTON 1249 PM CST SAT FEB 2 2013 ...BLIZZARD WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING. * WINDS/VISIBILITY...NORTHWEST WINDS IN EXCESS OF 45 MPH WITH VISIBILITIES OF ONE QUARTER OF A MILE OR LESS IN BLOWING SNOW. * MAIN IMPACT...TRAVEL WILL BECOME VERY HAZARDOUS FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THROUGH EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SNOW...AND OR BLOWING SNOW...COUPLED WITH STRONG WINDS...WILL RESULT IN EXTREMELY POOR VISIBILITIES. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. IF YOU ABSOLUTELY MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ NDZ017>020-030000- /O.EXA.KBIS.WW.Y.0004.000000T0000Z-130203T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER 1249 PM CST SAT FEB 2 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW..WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING. * MAIN IMPACT...NORTHWEST WIND GUSTS TO 45 MPH AND FRESHLY FALLEN SNOW WITH SUB-FREEZING TEMPERATURES WILL CREATE WIDESPREAD BLOWING SNOW WITH VISIBILITIES OF ONE HALF MILE OR LESS. * OTHER IMPACTS...TRAVEL WILL BECOME VERY HAZARDOUS ACROSS THE KNIFE RIVER BASIN THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. USE EXTRA CAUTION WHEN TRAVELING AND AVOID THE USE OF CRUISE CONTROL. && $$ NDZ047-050-030300- /O.EXA.KBIS.WW.Y.0004.000000T0000Z-130203T0300Z/ LOGAN-MCINTOSH- INCLUDING THE CITIES OF...NAPOLEON...ASHLEY 1249 PM CST SAT FEB 2 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING. * MAIN IMPACT...NORTHWEST WIND GUSTS TO 45 MPH AND FRESHLY FALLEN SNOW WITH SUB-FREEZING TEMPERATURES WILL CREATE WIDESPREAD BLOWING SNOW WITH VISIBILITIES OF ONE HALF MILE OR LESS. * OTHER IMPACTS...ACROSS FAR SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. USE EXTRA CAUTION WHEN TRAVELING AND AVOID THE USE OF CRUISE CONTROL. && $$ NDZ004-005-012-013-022-023-025-030000- /O.CON.KBIS.WW.Y.0004.000000T0000Z-130203T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON 1249 PM CST SAT FEB 2 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING. * MAIN IMPACT...NORTHWEST WIND GUSTS TO 45 MPH AND FRESHLY FALLEN SNOW WITH SUB-FREEZING TEMPERATURES WILL CREATE WIDESPREAD BLOWING SNOW WITH VISIBILITIES OF ONE HALF MILE OR LESS. * OTHER IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR NORTH CENTRAL NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. USE EXTRA CAUTION WHEN TRAVELING AND AVOID THE USE OF CRUISE CONTROL. && $$ NDZ036-037-048-051-030300- /O.CON.KBIS.WW.Y.0004.000000T0000Z-130203T0300Z/ KIDDER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...STEELE...JAMESTOWN...EDGELEY...OAKES 1249 PM CST SAT FEB 2 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING. * MAIN IMPACT...NORTHWEST WIND GUSTS TO 45 MPH AND FRESHLY FALLEN SNOW WITH SUB-FREEZING TEMPERATURES WILL CREATE WIDESPREAD BLOWING SNOW WITH VISIBILITIES OF ONE HALF MILE OR LESS. * OTHER IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR NORTH CENTRAL NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. USE EXTRA CAUTION WHEN TRAVELING AND AVOID THE USE OF CRUISE CONTROL. && $$ AYD
3 follow-up statements
285 WWUS43 KBIS 022038 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 238 PM CST SAT FEB 2 2013 ...BLIZZARD WARNING NORTHWEST AND NORTH CENTRAL INTO THE KNIFE RIVER BASIN THROUGH INTO EARLY THIS EVENING... ...WINTER WEATHER ADVISORY SOUTH CENTRAL AND THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY THIS EVENING... .FRESH SNOW WILL COMBINE WITH NORTHWEST WINDS GUSTING TO 50 MPH TO CREATE SIGNIFICANTLY REDUCED VISIBILITIES IN BLOWING SNOW ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...AND INTO THE KNIFE RIVER BASIN. BLIZZARD CONDITIONS WITH VISIBILITIES OF ONE QUARTER OF A MILE OR LESS ARE EXPECTED...MAKING TRAVELING VERY HAZARDOUS. THIS INCLUDES THE TOWNS OF CROSBY...BOWBELLS...STANELY...MOHALL... MINOT...TIOGA... NEW TOWN...GARRISON...HAZEN...KILLDEER...GRASSY BUTTE AND CENTER. AREAS OF BLOWING SNOW ARE ALSO POSSIBLE ACROSS THE TURTLE MOUNTAINS AND JAMES RIVER VALLEY INTO SOUTH CENTRAL NORTH DAKOTA. WHILE REDUCED VISIBILITIES IN BLOWING SNOW ARE EXPECTED FOR THESE AREAS...REDUCED VISIBILITIES WILL BE MORE LOCALIZED AND INTERMITTENT. FURTHERMORE...BLOWING AND DRIFTING SNOW WILL LIKELY MAKE ROADS SLICK. THOSE TRAVELING SHOULD BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS. BE SURE TO CARRY A WINTER SURVIVAL KIT AND AVOID THE USE OF CRUISE CONTROL ON SLICK AND SNOW COVERED ROADWAYS. NDZ017>020-030000- /O.UPG.KBIS.WW.Y.0004.000000T0000Z-130203T0000Z/ /O.EXA.KBIS.BZ.W.0003.000000T0000Z-130203T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER 238 PM CST SAT FEB 2 2013 ...BLIZZARD WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING. * WINDS/VISIBILITY...NORTHWEST WINDS IN EXCESS OF 50 MPH WITH VISIBILITIES OF ONE QUARTER OF A MILE OR LESS IN BLOWING SNOW. * MAIN IMPACT...TRAVEL WILL BECOME VERY HAZARDOUS FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA AND THE KNIFE RIVER BASIN INTO THE EARLY EVENING EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SNOW...AND OR BLOWING SNOW...COUPLED WITH STRONG WINDS...WILL RESULT IN EXTREMELY POOR VISIBILITIES. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. IF YOU ABSOLUTELY MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ NDZ001>003-009>011-021-030000- /O.CON.KBIS.BZ.W.0003.000000T0000Z-130203T0000Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCLEAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...GARRISON 238 PM CST SAT FEB 2 2013 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING. * WINDS/VISIBILITY...NORTHWEST WINDS IN EXCESS OF 40 MPH WITH VISIBILITIES OF ONE QUARTER OF A MILE OR LESS IN BLOWING SNOW. * MAIN IMPACT...TRAVEL WILL BECOME VERY HAZARDOUS FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA INTO THE EARLY EVENING EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SNOW...AND OR BLOWING SNOW...COUPLED WITH STRONG WINDS...WILL RESULT IN EXTREMELY POOR VISIBILITIES. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. IF YOU ABSOLUTELY MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ NDZ031>035-042-045-046-030000- /O.EXA.KBIS.WW.Y.0004.000000T0000Z-130203T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...ELGIN...FORT YATES...LINTON 238 PM CST SAT FEB 2 2013 /138 PM MST SAT FEB 2 2013/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW..WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING. * MAIN IMPACT...NORTHWEST WIND GUSTS TO 50 MPH AND FRESHLY FALLEN SNOW WILL CREATE WIDESPREAD BLOWING SNOW WITH VISIBILITIES OF ONE HALF MILE OR LESS AT TIMES...ESPECIALLY IN OPEN COUNTRY. * OTHER IMPACTS...BLOWING AND DRIFTING SNOW WILL MAKE AREA ROADS SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. USE EXTRA CAUTION WHEN TRAVELING AND AVOID THE USE OF CRUISE CONTROL. && $$ NDZ004-005-012-013-022-023-025-030000- /O.CON.KBIS.WW.Y.0004.000000T0000Z-130203T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON 238 PM CST SAT FEB 2 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING. * MAIN IMPACT...NORTHWEST WIND GUSTS TO 45 MPH AND FRESHLY FALLEN SNOW WITH SUB-FREEZING TEMPERATURES WILL CREATE WIDESPREAD BLOWING SNOW WITH VISIBILITIES OF ONE HALF MILE OR LESS. * OTHER IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR NORTH CENTRAL NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. USE EXTRA CAUTION WHEN TRAVELING AND AVOID THE USE OF CRUISE CONTROL. && $$ NDZ036-037-047-048-050-051-030300- /O.CON.KBIS.WW.Y.0004.000000T0000Z-130203T0300Z/ KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 238 PM CST SAT FEB 2 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING. * MAIN IMPACT...NORTHWEST WIND GUSTS TO 45 MPH AND FRESHLY FALLEN SNOW WITH SUB-FREEZING TEMPERATURES WILL CREATE WIDESPREAD BLOWING SNOW WITH VISIBILITIES OF ONE HALF MILE OR LESS. * OTHER IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR NORTH CENTRAL NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. USE EXTRA CAUTION WHEN TRAVELING AND AVOID THE USE OF CRUISE CONTROL. && $$ AYD
401 WWUS43 KBIS 022045 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 245 PM CST SAT FEB 2 2013 ...BLIZZARD WARNING NORTHWEST AND NORTH CENTRAL INTO THE KNIFE RIVER BASIN THROUGH INTO EARLY THIS EVENING... ...WINTER WEATHER ADVISORY SOUTH CENTRAL AND THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY THIS EVENING... .FRESH SNOW WILL COMBINE WITH NORTHWEST WINDS GUSTING TO 50 MPH TO CREATE SIGNIFICANTLY REDUCED VISIBILITIES IN BLOWING SNOW ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...AND INTO THE KNIFE RIVER BASIN. BLIZZARD CONDITIONS WITH VISIBILITIES OF ONE QUARTER OF A MILE OR LESS ARE EXPECTED...MAKING TRAVELING VERY HAZARDOUS. THIS INCLUDES THE TOWNS OF CROSBY...BOWBELLS... STANELY...MOHALL... MINOT...TIOGA... NEW TOWN...GARRISON... HAZEN...KILLDEER...GRASSY BUTTE AND CENTER. AREAS OF BLOWING SNOW ARE ALSO POSSIBLE ACROSS THE TURTLE MOUNTAINS AND JAMES RIVER VALLEY INTO SOUTH CENTRAL NORTH DAKOTA. WHILE REDUCED VISIBILITIES IN BLOWING SNOW ARE EXPECTED FOR THESE AREAS... REDUCED VISIBILITIES WILL BE MORE LOCALIZED AND INTERMITTENT. FURTHERMORE...BLOWING AND DRIFTING SNOW WILL LIKELY MAKE ROADS SLICK. THOSE TRAVELING SHOULD BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS. BE SURE TO CARRY A WINTER SURVIVAL KIT AND AVOID THE USE OF CRUISE CONTROL ON SLICK AND SNOW COVERED ROADWAYS. NDZ001>003-009>011-017>021-030000- /O.CON.KBIS.BZ.W.0003.000000T0000Z-130203T0000Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON 245 PM CST SAT FEB 2 2013 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING. * WINDS/VISIBILITY...NORTHWEST WINDS IN EXCESS OF 50 MPH WITH VISIBILITIES OF ONE QUARTER OF A MILE OR LESS IN BLOWING SNOW. * MAIN IMPACT...TRAVEL WILL BECOME VERY HAZARDOUS FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA AND THE KNIFE RIVER BASIN INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SNOW...AND OR BLOWING SNOW...COUPLED WITH STRONG WINDS...WILL RESULT IN EXTREMELY POOR VISIBILITIES. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. IF YOU ABSOLUTELY MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ NDZ004-005-012-013-022-023-025-031>035-042-045-046-030000- /O.CON.KBIS.WW.Y.0004.000000T0000Z-130203T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...ELGIN...FORT YATES...LINTON 245 PM CST SAT FEB 2 2013 /145 PM MST SAT FEB 2 2013/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING. * MAIN IMPACT...NORTHWEST WIND GUSTS TO 50 MPH AND FRESHLY FALLEN SNOW WILL CREATE WIDESPREAD BLOWING SNOW WITH VISIBILITIES OF ONE HALF MILE OR LESS AT TIMES...ESPECIALLY IN OPEN COUNTRY. * OTHER IMPACTS...BLOWING AND DRIFTING SNOW WILL MAKE AREA ROADS SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. USE EXTRA CAUTION WHEN TRAVELING AND AVOID THE USE OF CRUISE CONTROL. && $$ NDZ036-037-047-048-050-051-030300- /O.CON.KBIS.WW.Y.0004.000000T0000Z-130203T0300Z/ KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 245 PM CST SAT FEB 2 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...THIS AFTERNOON THOUGH EARLY THIS EVENING. * MAIN IMPACT...NORTHWEST WIND GUSTS TO 45 MPH AND FRESHLY FALLEN SNOW WITH SUB-FREEZING TEMPERATURES WILL CREATE WIDESPREAD BLOWING SNOW WITH VISIBILITIES OF ONE HALF MILE OR LESS. * OTHER IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR NORTH CENTRAL NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. USE EXTRA CAUTION WHEN TRAVELING AND AVOID THE USE OF CRUISE CONTROL. && $$ AYD
006 WWUS43 KBIS 022359 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 559 PM CST SAT FEB 2 2013 ...BLIZZARD CONDITIONS ENDING ACROSS THE NORTHWEST AND NORTH CENTRAL... ...STRONG WINDS WILL CREATE NEAR BLIZZARD CONDITIONS AT TIMES OVER THE JAMES RIVER VALLEY EARLY THIS EVENING... .A POTENT LOW PRESSURE SYSTEM OVER NORTHEAST SOUTH DAKOTA IS STILL PRODUCING STRONG WINDS FROM STEELE AND JAMESTOWN...SOUTH THROUGH ASHLEY AND ELLENDALE. FRESH SNOW RECEIVED EARLIER TODAY COMBINED WITH NORTHWEST WINDS GUSTING TO 50 MPH WILL CREATE SIGNIFICANTLY REDUCED VISIBILITIES IN BLOWING SNOW THROUGH MID EVENING. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH 9 PM. WINDS SHOULD DIMINISH QUICKLY BY LATE EVENING. ELSEWHERE...STRONG WINDS AND SIGNIFICANT BLOWING SNOW OVER PORTIONS OF NORTHWEST AND CENTRAL NORTH DAKOTA HAVE SUBSIDED AND WARNINGS AND ADVISORIES HAVE ENDED OVER THESE AREAS AS OF 6 PM CDT OR 5 PM MDT. LOCALIZED REDUCED VISIBILITIES IN DRIFTING SNOW WILL CONTINUE THROUGH THE EVENING ACROSS WESTERN AND CENTRAL NORTH DAKOTA. FURTHERMORE...BLOWING AND DRIFTING SNOW HAS MADE ROADS ICY...AND ROADS WILL REMAIN SLIPPERY THROUGH THE NIGHT. THOSE TRAVELING SHOULD BE PREPARED FOR LOCAL REDUCTIONS IN VISIBILITY AND ICY OR SNOW COVERED ROADS. BE SURE TO CARRY A WINTER SURVIVAL KIT AND AVOID THE USE OF CRUISE CONTROL ON SLICK AND SNOW COVERED ROADWAYS. NDZ001>003-009>011-017>021-030100- /O.EXP.KBIS.BZ.W.0003.000000T0000Z-130203T0000Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON 559 PM CST SAT FEB 2 2013 ...BLIZZARD WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... BLIZZARD CONDITIONS HAVE ENDED AND THE BLIZZARD WARNING WILL EXPIRE AT 6 PM CST. $$ NDZ004-005-012-013-022-023-025-031>035-042-045-046-030100- /O.EXP.KBIS.WW.Y.0004.000000T0000Z-130203T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...ELGIN...FORT YATES...LINTON 559 PM CST SAT FEB 2 2013 /459 PM MST SAT FEB 2 2013/ ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... SIGNIFICANT BLOWING AND DRIFTING SNOW HAS ENDED. THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST OR 5 PM MST. $$ NDZ036-037-047-048-050-051-030300- /O.CON.KBIS.WW.Y.0004.000000T0000Z-130203T0300Z/ KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 559 PM CST SAT FEB 2 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...EARLY THIS EVENING. * MAIN IMPACT...NORTHWEST WIND GUSTS TO 50 MPH AND FRESHLY FALLEN SNOW WITH SUB-FREEZING TEMPERATURES WILL CREATE WIDESPREAD BLOWING SNOW WITH VISIBILITIES OF ONE HALF MILE OR LESS. * OTHER IMPACTS...TRAVEL WILL BE HAZARDOUS ACROSS THE JAMES RIVER VALLEY AND SURROUNDING AREAS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT THE WIND WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. USE EXTRA CAUTION WHEN TRAVELING AND AVOID THE USE OF CRUISE CONTROL. && $$ TWH
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this blizzard warning went out at Feb 2, 11:56 AM CST, 53 minutes earlier.
Area forecast discussion, Feb 2, 11:56 AM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1156 AM CST SAT FEB 2 2013 .DISCUSSION... UPDATE TO ISSUE A WINTER WEATHER ADVISORY FOR BLOWING SNOW FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY THROUGH EARLY THIS EVENING. BASED UPON UPSTREAM OBSERVATIONS AND WEBCAMS IN THE PORTAL...ESTEVAN...CROSBY AND RAY AREAS...VISIBILITIES IN BLOWING SNOW ARE ONE HALF MILE OR LESS AS NORTHWEST WINDS HAVE INCREASED WITH GUSTS OF 35-40 KTS. THUS...HAVE ISSUED A WINTER WEATHER ADVISORY TO REPLACE THE WIND ADVISORY FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY WHERE TEMPERATURES WILL REMAIN BELOW FREEZING TO ALLOW THE FRESHLY FALLEN SNOW TO BE EASILY LOFTED AS WINDS INCREASE. AT THIS TIME...BELIEVE THE 1/4 SM VISIBILITY FOR THREE HOURS BLIZZARD CRITERIA WILL NOT BE ACHIEVED. ELSEWHERE...TEMPERATURES IN THE 30S ARE ADVECTING INTO SOUTH CENTRAL NORTH DAKOTA...WHICH SHOULD MAKE THE SNOW A BIT TOO STICKY TO LOFT...WHICH HAS BEEN THE PATTERN UPSTREAM INTO SOUTHWEST NORTH DAKOTA AND EASTERN MONTANA. && .AVIATION... FOR THE 18Z TAF ISSUANCE...LIGHT TO MODERATE SNOWS HAVE PUSHED INTO KBIS AND SOON WILL BE INTO KJMS WITH MVFR CIGS...ALONG WITH VSBYS RANGING BETWEEN MVFR AND LIFR. ELSEWHERE...GUSTY NORTHWEST WINDS HAVE COMMENCED AT KISN...AND AREAS OF BLOWING SNOW WITH VSBYS REDUCED TO LESS THAN 1SM WILL BE COMMON THROUGH THE AFTERNOON AT KDIK/KMOT/KBIS/KJMS. AT KISN...EXPECT VSBYS AROUND 5SM TO 6SM WITH LOW VFR TO MVFR CIGS AT TIMES. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR NDZ009- 017>020-031>035-040>046. WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR NDZ001>005-010>013-021>023-025. WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR NDZ036- 037-048-051. WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR NDZ047-050. && UPDATE...AYD AVIATION...KS
Hazardous weather outlook, Feb 2, 11:44 AM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1144 AM CST SAT FEB 2 2013 NDZ009-017>020-031>035-040>047-050-031745- WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-MCINTOSH- 1144 AM CST SAT FEB 2 2013 /1044 AM MST SAT FEB 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP ACROSS WESTERN AND CENTRAL NORTH DAKOTA LATE THIS MORNING AND INTO THE AFTERNOON...AND A WIND ADVISORY IS IN EFFECT. STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES OF A HALF MILE AT TIMES...ESPECIALLY IN OPEN COUNTRY. ANOTHER ROUND OF LIGHT SNOW IS EXPECTED MID MORNING THROUGH TONIGHT. SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE NORTH AND EAST OF THE MISSOURI RIVER...WITH LESS THAN INCH ELSEWHERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT PERIODS OF LIGHT SNOW BEGINNING SUNDAY AND CONTINUING THROUGH MONDAY NIGHT. AREAS NORTH AND EAST OF THE MISSOURI RIVER ARE FAVORED FOR TOTAL ACCUMULATIONS OF 1 TO 3 INCHES THROUGH THE PERIOD. AREAS SOUTH AND EAST OF THE MISSOURI RIVER CAN EXPECT LITTLE OR NO ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-010>013-021>023-025-036-037-048-051-031745- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY- PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LA MOURE- DICKEY- 1144 AM CST SAT FEB 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTHWEST WINDS GUSTS IN EXCESS OF 45 MPH WILL COMBINE WITH FRESH SNOW AND SUB-FREEZING TEMPERATURES TO CREATE WIDESPREAD BLOWING SNOW AND VISIBILITIES OF ONE HALF MILE OR LESS THROUGH EARLY THIS EVENING FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY. A WINTER WEATHER ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT PERIODS OF LIGHT SNOW BEGINNING SUNDAY AND CONTINUING THROUGH MONDAY NIGHT. AREAS NORTH AND EAST OF THE MISSOURI RIVER ARE FAVORED FOR TOTAL ACCUMULATIONS OF 1 TO 3 INCHES THROUGH THE PERIOD. AREAS SOUTH AND EAST OF THE MISSOURI RIVER CAN EXPECT LITTLE OR NO ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD
In the hours before
Local storm report, Feb 2, 12:06 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1206 PM CST SAT FEB 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW GRASSY BUTTE 47.39N 103.25W
02/02/2013 M1.8 INCH MCKENZIE ND CO-OP OBSERVER
&&
AYDThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 11:22 AM CST | Winter Weather Advisory | BIS | Billings, Bottineau, Burke, Burleigh, Dickey, Divide and 21 more | 10 hr |
Nearby
Blizzard Warnings in North Dakota, 2013Every blizzard warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.